Thumbnail
Access Restriction
Subscribed

Author Özsu, M. Tamer ♦ Straube, Dave D.
Source ACM Digital Library
Content type Text
Publisher Association for Computing Machinery (ACM)
File Format PDF
Language English
Subject Domain (in DDC) Computer science, information & general works ♦ Computer programming, programs & data
Abstract Queries in object-oriented databases can return non-homogeneous sets of objects when no type restrictions are placed on the inputs to the query. The tradition has been to force homogeneity on the result by restricting the types of the inputs. This restricts the range of permissible, and possibly useful, queries. We propose a type consistency theory for queries in object-oriented databases which supports the existence of multiple types in the query result. The technique is illustrated by developing type inference rules for an object algebra. The main result is that the loss of type information associated with a query operation is reduced in most cases. We also show how type information is increased when queries are qualified by conjunctive predicates.
Description Affiliation: Banyan Systems, Inc., 115 Flanders Road, Westboro, MA (Straube, Dave D.) || Laboratory for Database Systems Research, Department of Computing Science, University of Alberta, Edmonton, Alberta, Canada (Özsu, M. Tamer)
Age Range 18 to 22 years ♦ above 22 year
Educational Use Research
Education Level UG and PG
Learning Resource Type Article
Publisher Date 1983-05-01
Publisher Place New York
Journal ACM SIGPLAN Notices (SIGP)
Volume Number 25
Issue Number 10
Page Count 10
Starting Page 224
Ending Page 233


Open content in new tab

   Open content in new tab
Source: ACM Digital Library